Oh the joys of Lupus - Raynaulds and Cilblains anyone?

Hi All

Yet another symptom Raynaulds plus chilblains lol! On my 2 big toes and middle toes - so sore and i am now on week 4. Been using the cream for just over a week - and yes it is staring to take the pain out of it - but skin red/bluish purple. Can I get comfortable shoes to wear - it's like trying to win the lottery - come on warmer months! As i increased a few months ago MMf by 500mg (now on 1500mg per day) and 5mg steriod - can this cause this as a side affect? Also due to the colder months has anybody else have these symptoms or experienced them?

Lulabelle x

9 Replies

oldestnewest
  • That sounds really uncomfortable Lulabelle. I do get chilblains on my fingers and occasionally on my feet and ankles, it's more itchy and annoying than painful though so I'm not sure it's Raynaulds. I don't know whether it's the meds or not. I find it's worse when there's a temperature change (like getting really cold outdoors and then too hot in the bath) and sometimes they come when the weather starts to heat up and my usually cold hands suddenly get really red and hot.... I don't really know what Raynaulds is actually... can someone explain the symptoms to me? I hope someone else can be more helpful than me -sorry!! lol!

  • Dryad - raynaulds and chilblains are often linked. It is to do with the blood vessels constricting due to the cold and warm temperatures - and when they do it can become very painful. The Chilblains can be very itchy and you will notice this more if you have come in from the cold and into the heat as it affects the blood vessels in the extremities and it causes them to itch or become painful.

    I think my circulation has been affected because of the harsh winter/damp and the warmer few days we have had. Again re the bath mine is the same or if my feet get too hot in bed - my toes play up!

    it's not life threatening lol - just bloody annoying lol! and can take ages to go away!

  • HiLulabelle,

    I too have Lupus and raynauds along with sjogrens and hughes.

    I have suffered with chilblains for over 30 years and they can get so painful.

    I have found the best thing is to wear a couple of pairs of thick socks in winter, which does mean that you have to wear boots a size bigger than normal. i have found some fab gloves from edinburgh mill wool shop, that look knitted on the outside with a lovely furry looking material on the inside, after thirty years they are the best gloves i have ever bought!!

    I make my partner laugh of a night time, because i go to bed with socks on and beanie to warm me up and gradually i take my socks off and then half way through the night i end up sticking my feet out of the bed as my chilblains are throbbing with the warmth.

    Raynauds is a complete pain, but i think the best balance is not to get too hot or too cold - very difficult I know.

    :)

  • Hi yes I have this problem but mmine is due to my blood circulation, hav they made sure your blood flow to your feet is ok ? Please make sure they do this, it's a quick easy check by a good doctor, just need to listen and feel your pulse from your knees down, and the pulses in ur feet, I was told mine was fine and I had chill blaines then told it was goute then had to wait for blood tests took weeks. And I was very unlucky and eneded up with gangrene in my toes due to the blood not getting down I still suffer now in cold or hot weather. Please just make sure they check your circulation, is working well. But it could be this weather to take care and look after your feet x Kelly

  • Ouch. You poor thing. Please take care and be careful. Feet are tricky to heal.

    Have you checked into Diabetic foot wear? Many styles for all weather conditions. Perhaps worth a Google.

  • Hi lulabelle i have had raynaulds for about 9 years sle for 4yrs two yrs ago consultant put me on nifedipine for raynaulds it has realy helped but i get it in my hands not so much my feet x

  • Hi Lulabelle,

    I have suffered with chilllblains for over twenty years,,My toes are scarred from the effects over mainly each winter.

    If you ask your doctor about a medicine called Nifedipine i will tell you this is a magic medicine :) If after two weeks of been onn this your Raynauds and Chillblains have not improved then i would be very surprised.I would not be with out this medicine and no how damn painful chilllains are.Wishing you all the best with this.

  • Hi ladies i wish I had seen your post last night ready for my rheum appointment today!

    He has checked my feet and said he had seen worse :) He said to keep an eye on them and if they get worse or become infected etc to get in contact. he checked my feet and said that my blood flow was good - but not with his stethiscope/

    i showed him the cream that i purchased from Boots Pharmacy - which was craop - like face cream. He said that the creams don't work - to keep my feet warm and dry?

    He said my blood results that where done last week - some are showing normal which is good and he is happy with my kidney and liver functions which are also normal. However, he said that due to having some symptoms still active means that my Lupus or SS is still gnawing away. He has increased my MMF by a further 500mg as from tomorrow - so now on 2000mg. He said it sounds a lot but isn't and will not start reducing my steroids as yet - as the last time they did this within weeks I was very poorly again.

    I read the side affects on the MMF last night and it did state that this can affect circulation - and when i mentioned it to him, he said that quite a lot of people with lupus and SS suffer from Raynaulds and Chilblains and not all of them are on MMF - fair do's.

    However, very concerned with regards to all the med's I am taking, which at this stage cannot be helped. i am due to see him again in 3 months and he wants to try me again on the plaqnenil to see if 2nd time around I can tolerate it and if so states that I will then be on this plus the MMF and then they can reduce my steroids until I am off them.

    I know that this lupus is a balancing act and what works for some doesn't work for all - but i am really starting to lose patience now lol!

    is there any fellow lupies out there are taking 2000mg of MMF - and is this only a small amount as sounds large to me? as well as the planquenil - and have you found that this has assisted with allevating some if all of your symptoms - so much that you can come of steroids?

    I am glad that i am attending the AGM Lupus meeting in Warrington on sunday - hopefully I will be able to get some more answers lol!

    Thanks in advance, Lulabelle x

  • Well here I am again trust up like a chicken lol,feet in Hugg slippers,hand warmers next to me,I can't stand when the weather gets colder,then again I'm same in summer if I go from a warm place to shade,warm because I can stand in full on heat from sun as my skin blisters and very painful,to cant win really lol,my Raynards is in full swing at the moment with this weather,but I have noticed since last year it has started to affect my tongue to,this is very upsetting because it doesn't only hurt like anything but I can't talk properly either,I know with my feet and my hands to keep them warm and I can get through,but this with my tongue has got me baffled what on earth do I do to stop this,I get like a half moon pure white then blue tongue from tip of my tongue to half way up,at a loss what to do now,haven't been to my rhuemologist for along time,as he said it looked like I may have to lose two toes one on each foot next to little toes,well I love my feet I wear toe rings and nail varnish on nails so the thought of having one missing on each foot freaked me out tbh and couldn't go back to him u could say I got Cold feet lol he did suggest giving up smoking which I have started brought one of those electronic cigarette fingers crossed I can keep up with it,apparently my Consultant told me if I stopped smoking it can near enough cure Raynards,bit weary on that info as I had all these things going on in my childhood with hands and feet and skin burning in sun and didn't smoke back then :/ ,but now my main concern is what is going on with my tongue scary tbh,anyone have any info would be much appreciated.Thank you Angie x

You may also like...